Alert archive / Missouri / River Flood Warnings in 2019
River Flood Warning 217, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Sep 29, 2019, 11:37 AM CDT for Marion County, Missouri. It took effect at Sep 29, 2019, 12:30 PM CDT. It was in force for 9 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 29, 2019, 11:37 AM CDT (16:37 UTC)
- In effect from
- Sep 29, 2019, 12:30 PM CDT
- Expired
- Sep 29, 2019, 9:31 PM CDT
- In force
- 9 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Marion County, MO
The radar
The St Louis radar (KLSX), 156 km from the middle of the area, began a volume at 16:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Fabius River near Taylor (TAYM7). The gauge peaked at 9.20 ft at Sep 29, 2019, 12:00 PM CDT.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 14 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05500000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
084
WGUS43 KLSX 291637
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
1137 AM CDT Sun Sep 29 2019
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
Middle Fabius River near Ewing
South Fabius River near Taylor
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-302237-
/O.NEW.KLSX.FL.W.0216.190929T1637Z-191001T1830Z/
/EWMM7.1.ER.190929T1302Z.190930T0000Z.190930T1230Z.NO/
1137 AM CDT Sun Sep 29 2019
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Middle Fabius River near Ewing
* until Tuesday afternoon.
* At 10:30 AM Sunday the stage was 12.5 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and is forecast to continue.
* The river is forecast to crest near 13.4 feet by this evening. The
river is forecast to fall below flood stage tomorrow morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 09/30 10/01 10/02 10/03 10/04
Middle Fabius River
Ewing 12.0 12.47 12.1 7.4 5.3 4.3 3.7
&&
LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162
$$
MOC127-302237-
/O.NEW.KLSX.FL.W.0217.190929T1730Z-191001T0200Z/
/TAYM7.1.ER.190929T1730Z.190929T1800Z.190929T2000Z.NO/
1137 AM CDT Sun Sep 29 2019
The National Weather Service in St. Louis has issued a
* Flood Warning for
the South Fabius River near Taylor
* until Monday evening.
* At 10:30 AM Sunday the stage was 9.1 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by this afternoon
and crest near 9.6 feet by this afternoon. The river is forecast to
fall below flood stage by late this afternoon.
* Impact: At 9.5 feet...Flood Stage. Minor flooding begins.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 09/30 10/01 10/02 10/03 10/04
South Fabius River
Taylor 9.5 9.10 5.7 5.1 3.5 2.7 2.6
&&
LAT...LON 3993 9160 3990 9152 3984 9160 3984 9172
3989 9176
$$1 follow-up statement
025
WGUS83 KLSX 300231
FLSLSX
Flood Statement
National Weather Service St Louis MO
931 PM CDT Sun Sep 29 2019
...The flood warning is cancelled for the following rivers in
Missouri...
South Fabius River near Taylor
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC127-300301-
/O.CAN.KLSX.FL.W.0217.000000T0000Z-191001T0200Z/
/TAYM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
931 PM CDT Sun Sep 29 2019
The Flood Warning is cancelled for
the South Fabius River near Taylor.
* At 8:30 PM Sunday the stage was 7.0 feet.
* Flood stage is 9.5 feet.
* The river crested below flood stage at 9.2 feet. The river will
fall to 6.2 feet by Tuesday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 09/30 10/01 10/02 10/03 10/04
South Fabius River
Taylor 9.5 7.03 5.9 6.2 4.9 3.0 2.6
&&
LAT...LON 3993 9160 3990 9152 3984 9160 3984 9172
3989 9176
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Sep 29, 9:08 AM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Sep 29, 9:08 AM CDT, 2 hours 29 minutes before
Area Forecast Discussion...Updated National Weather Service Saint Louis MO 908 AM CDT Sun Sep 29 2019 .UPDATE... Issued at 907 AM CDT Sun Sep 29 2019 PoPs have been increased across parts of west central IL to account for a small cluster of thunderstorms approaching the area. Updated grids and products have been sent. Kanofsky && .SHORT TERM... (Through Late This Afternoon) Issued at 326 AM CDT Sun Sep 29 2019 The now stationary front remains draped across the region from roughly Columbia, MO to Effingham, IL. The front is forecast to finally begin pushing north later this morning due to strengthening southerly flow, eventually moving north of the area by this evening. Before the front clears the area, it and lingering outflows from the ongoing convection may serve as a focus for additional shower and storm development. The best precip chances will be along and north of the current frontal position, but will diminish by this afternoon as the front exits and large scale subsidence begins thanks to mid level height rises. However, water vapor imagery shows evidence of a few subtle shortwave upstream of the region, and may help induce isolated showers or storms through the late afternoon. A handful of the CAMs show this scenario playing out, so have kept a mention of isolated storms in the forecast through this afternoon for the northern half of the area. With limited instability this morning when storm coverage will like be it's greatest, and then limited storm coverage/chances this afternoon, most storms will have a hard time producing damaging winds or large hail. However, with deep layer shear expected to be around 30 kts through much of the day today, I cannot rule out a storm or two becoming strong to severe. BSH .LONG TERM... (Tonight through Saturday) Issued at 326 AM CDT Sun Sep 29 2019 Storm chances will finally exit the area this evening with diminishing instability and the departure of the front. This will begin a period of dry weather as a stout upper high builds atop the southeastern quarter of the CONUS and an upper trough digs into the northern US Rockies. This pattern will be reflected at the surface by high pressure to our east and deepening low pressure to our west through mid week. The resultant southerly winds will reestablish an unseasonably warm airmass atop the region, with high temperatures around 15 degrees above normal on Monday and Tuesday. Several embedded shortwaves are forecast to ripple through the Great Plains on Monday and Tuesday, deepening the surface low to our west and establishing a baroclinic zone to our northwest. That baroclinic zone will then push into the mid-Mississippi Valley as the previously mentioned upper trough finally swings into the central CONUS on Wednesday. Showers and storms appear rather likely with this frontal passage, though there are still some question marks as to when exactly that will occur and how quickly the front exits the region. The most noticeable change front this frontal passage will be an end to the unseasonable warmth as cool high pressure builds into the region by the end of the week. After a couple of days of cool dry weather beneath this high, attention then turns to the possibility of yet another low pressure system moving through the region over the weekend. This may temporarily draw above normal temperatures back into the region and bring precipitation back into the picture. However, considerable differences remain with regards to cyclone timing and intensity, so just have chance showers and storms on Saturday. BSH && .AVIATION... (For the 12z TAFs through 12z Monday Morning) Issued at 633 AM CDT Sun Sep 29 2019 Terminals are expected to be dry this morning though cannot rule out an isolated shower or thunderstorm. Main story will be the low visibilities and ceilings at KUIN which is forecast to steadily improve. Around midday, VFR conditions are favored behind a warm frontal passage. Winds at KUIN behind this front will also veer to the south. Another round of isolated-scattered showers and storms is forecast for this afternoon, mainly near the Missouri-Iowa border. These storms should stay north of the terminals, but may get close to KUIN. SPECIFICS FOR KSTL: A spot shower is possible early this morning, with isolated thunderstorms also possible this afternoon. Chances of any activity directly affecting the terminal appear low, and only have a VCSH group in for early this morning. Light and variable winds this morning should turn out of the south behind a warm front moving northward away from the terminal. Gosselin && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Sep 29, 3:47 AM CDT, 7 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 347 AM CDT Sun Sep 29 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-300900- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 347 AM CDT Sun Sep 29 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Isolated to scattered thunderstorms are possible across portions of the area through this afternoon and an isolated severe storms is possible in northern Missouri and west-central Illinois. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is another chance of thunderstorms late Tuesday night through Thursday across much of the area. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this morning and this afternoon in northern Missouri and west-central Illinois. BSH
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 9:27 PM CDT | River Flood Warning | LSX | Lincoln | 41 days |
| Sep 29, 6:00 AM CDT | River Flood Warning | LSX | Marion | 14 hr |
| Sep 29, 11:03 AM CDT | River Flood Warning | LSX | Boone, Callaway, Cole, Moniteau | 21 days |
| Sep 29, 11:03 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 23 days |
| Sep 29, 11:03 AM CDT | River Flood Warning | LSX | Saint Charles, Saint Louis | 17 days |
| Sep 29, 11:26 AM CDT | River Flood Warning | LSX | Marion | 27 days |
| Sep 29, 11:26 AM CDT | River Flood Warning | LSX | Saint Charles | 44 days |
| Sep 29, 11:26 AM CDT | River Flood Warning | LSX | Saint Charles | 28 days |
| Sep 29, 11:26 AM CDT | River Flood Warning | LSX | Perry, Sainte Genevieve | 41 days |
| Sep 29, 11:37 AM CDT | River Flood Warning | LSX | Lewis | 4 days |
Nearby
River Flood Warnings in Missouri, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.